Psycho-Babble Medication Thread 302208

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Benzo Phaseout and Dreams

Posted by cubbybear on January 18, 2004, at 1:36:33

Hi all,

I'm now in the homestretch of my Klonopin tapering(am now taking .125 mg./day after a high of 4mg. last year) and think I've noticed a change in the quality of my dreams. They're becoming a bit more intense, although not unpleasant.

Can anyone else say if they experienced this change as they tapered off a benzo, and if so, what does it mean about brain activity?

 

Re: Benzo Phaseout and Dreams

Posted by mattdds on January 18, 2004, at 2:36:40

In reply to Benzo Phaseout and Dreams, posted by cubbybear on January 18, 2004, at 1:36:33

Sorry, can't really advise about the dreams personaly.

My father used to use Valium quite regularly back in the 80's, and he said he would just go off cold turkey! Crazy! He said one time he woke with the hallucination of a dead body in his bed! Gross!

Just a couple quick questions, if I may.

How are you dealing with your anxiety now? I'm assuming that's why you took Klonopin in the first place? Also, why did you decide to taper off? Is your quality of life better now that you discontinued benzos?

Best!

Matt

 

Re: Benzo Phaseout and Dreams cubbybear

Posted by Laree on January 18, 2004, at 15:56:57

In reply to Benzo Phaseout and Dreams, posted by cubbybear on January 18, 2004, at 1:36:33

I think it has something to do with how benzo's act on the brain chemical GABA. For instance, i took valium for severe muscle spasms late last year, & on the rx info it said that it is sometimes used to treat night terrors (horrific nightmares, i suppose). So I def. think that benzos can have a pronounced effect on dreaming. I have been off of any benzo completely for about a week now and have been experiencing nightmares and vivid dreams when i do actually sleep...
Good Luck!
--L.


> Hi all,
>
> I'm now in the homestretch of my Klonopin tapering(am now taking .125 mg./day after a high of 4mg. last year) and think I've noticed a change in the quality of my dreams. They're becoming a bit more intense, although not unpleasant.
>
> Can anyone else say if they experienced this change as they tapered off a benzo, and if so, what does it mean about brain activity?
>
>

 

Re: Benzo Phaseout and Dreams » mattdds

Posted by cubbybear on January 18, 2004, at 23:54:52

In reply to Re: Benzo Phaseout and Dreams, posted by mattdds on January 18, 2004, at 2:36:40

>
> Just a couple quick questions, if I may.
>
> How are you dealing with your anxiety now? I'm assuming that's why you took Klonopin in the first place? Also, why did you decide to taper off? Is your quality of life better now that you discontinued benzos?

It might surprise you but I initially started on Klonopin to counter the *insomnia* I was experiencing as a side-effect of depression. The AD I was taking then (Remeron) was pooping out and I was experiencing the misery of depression, of which premature awakening was just one symptom.

After my depression went into remission (from MAOI Parnate), my sleep stabilized again, so there was no need to continue with the Klonopin. (And one of the great benefits of Parnate is that it is also effective at countering anxiety that is another side-effect of my depression.)

In the rare instances when I experience jet lag or "break-through" anxiety during a stressful situation, I'd take Klonopin or Xanax as-needed.

 

Re: Benzo Phaseout and Dreams mattdds cubbybear

Posted by mattdds on January 19, 2004, at 11:25:45

In reply to Re: Benzo Phaseout and Dreams mattdds, posted by cubbybear on January 18, 2004, at 23:54:52

Cubby,

Gotcha, I thought you were battling mainly anxiety, and was just curious as to how you were going to handle it now. It seems the Parnate takes care of that, eh?

To help with the sleep, I would not recommend taking benzodiazepines. A better option might be Ambien or Sonata. I've often taken these for periods of months (a year one time), and gone off cold turkey with absolutely no withdrawawl. These are pretty remarkable drugs, and very effective. Have you tried them?

I'm glad the Parnate worked for you again. Not sure if you recall (or if you knew in the first place) but I trialed Parnate for a while in August of 2003. Wonderful drug...very few side-effects, nice stimulating effect, and the first drug to truly act as an antidepressant.

So what's the catch? I had spontaneous hypertensive episodes (not food induced). Bummer. A very sad event...I loved Parnate, but it may well have been dangerous for me.

Anyway now I'm doing the Nardil thing. After 2 weeks no spontaneous hypertension (knocking on wood).

Take care,

Matt

 

Re: Benzo Phaseout and Dreams » mattdds

Posted by cubbybear on January 20, 2004, at 0:13:30

In reply to Re: Benzo Phaseout and Dreams mattdds cubbybear, posted by mattdds on January 19, 2004, at 11:25:45

>>
> To help with the sleep, I would not recommend taking benzodiazepines. A better option might be Ambien or Sonata. I've often taken these for periods of months (a year one time), and gone off cold turkey with absolutely no withdrawawl. These are pretty remarkable drugs, and very effective. Have you tried them?

Have never tried them, and I thought that they were contraindicated with MAOIs. I'd like to know for sure about that because I'd be willing to try either one in the future, if it's safe with Parnate. Maybe you know about it.
>
> I'm glad the Parnate worked for you again. Not sure if you recall (or if you knew in the first place) but I trialed Parnate for a while in August of 2003. Wonderful drug...very few side-effects, nice stimulating effect, and the first drug to truly act as an antidepressant.
>
> So what's the catch? I had spontaneous hypertensive episodes (not food induced). Bummer. A very sad event...I loved Parnate, but it may well have been dangerous for me.

I think I recall seeing your posts about that. . .it's extremely unusual to have hypertensive crises that aren't food induced. Well. . I'm happy that you've found peace with Nardil.
cubbybear
>
>


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.